Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 51, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 3, 2012, 7:00 PM CDT for Lee County, Williamson County, Texas. It was in force for 16 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 3, 2012, 7:00 PM CDT (00:00 UTC)
- Expired
- Apr 3, 2012, 7:16 PM CDT
- In force
- 16 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
Counties Lee County, TX, Williamson County, TX
The radar
The Ft Hood radar (KGRK), 42 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 3, 7:00 PM CDT | HAIL 0.75 | 9 Wnw Lexington, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.0 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 705 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 593 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- -113 m²/s²
- 0-3 km storm-relative helicity
- -19 m²/s²
- Significant tornado parameter
- -0.4
- Supercell composite
- -2.0
The text
As transmitted, in the capitals the NWS used until 2016.
243
WUUS54 KEWX 040000
SVREWX
TXC287-491-040030-
/O.NEW.KEWX.SV.W.0051.120404T0000Z-120404T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
700 PM CDT TUE APR 3 2012
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN LEE COUNTY...
SOUTHEASTERN WILLIAMSON COUNTY...
* UNTIL 730 PM CDT.
* AT 654 PM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM
WAS LOCATED 12 MILES WEST OF TANGLEWOOD...OR 11 MILES WEST OF
LEXINGTON...AND MOVING NORTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL OTHERWISE IMPACT MAINLY RURAL AREAS OF
WILLIAMSON AND LEE COUNTIES.
LAT...LON 3046 9690 3035 9719 3051 9729 3056 9719
3047 9714 3055 9700 3056 9696 3054 9691
3047 9689
TIME...MOT...LOC 0000Z 243DEG 21KT 3047 9715
$$1 follow-up statement
577
WWUS54 KEWX 040016
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
716 PM CDT TUE APR 3 2012
TXC287-491-040026-
/O.CAN.KEWX.SV.W.0051.000000T0000Z-120404T0030Z/
LEE TX-WILLIAMSON TX-
716 PM CDT TUE APR 3 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WILLIAMSON AND
NORTHWESTERN LEE COUNTIES IS CANCELLED...
THE STORM HAS MOVED OUT OF THE AREA.
LAT...LON 3046 9690 3035 9719 3051 9729 3056 9719
3047 9714 3055 9700 3056 9696 3054 9691
3047 9689
TIME...MOT...LOC 0016Z 243DEG 21KT 3051 9705
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 6:49 PM CDT, 11 minutes earlier.
Area forecast discussion, Apr 3, 6:49 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 649 PM CDT TUE APR 3 2012 .AVIATION... TS MOVING THROUGH AUS AREA. CIGS WILL REMAIN VFR WITH TS. DOES NOT LOOK LIKE CONVECTION WILL MAKE IT AS FAR SOUTH AS SAN ANTONIO AREA...BUT THERE IS A SLIGHT CHANCE LATER IN THE EVENING. WEAK COLD FRONT WILL MOVE THROUGH ALL TERMINALS WITHIN THE NEXT FEW HOURS AND WINDS WILL SHIFT TO THE NORTH. CONDITIONS WILL BE VFR THROUGH THE FORECAST PERIOD. && .PREV DISCUSSION... /ISSUED 249 PM CDT TUE APR 3 2012/ DISCUSSION... AT 19Z THE DRY-LINE/PACIFIC COLD FRONT EXTENDED FROM COTULLA TO CASTROVILLE TO BRIGGS MOVING SLOWLY EASTWARD. ISOLATED SHOWERS ARE BEGINNING TO FORM ON THE BOUNDARY IN OUR CWFA...HOWEVER THE CAP WAS STILL INHIBITING DEEP CONVECTION. ALL OF THE SIGNIFICANT CONVECTIVE ACTIVITY WAS ACROSS NORTH TEXAS IN AN AREA OF STRONG DIFFLUENCE EAST OF THE UPPER LEVEL LOW. STILL CANNOT RULE OUT AN ISOLATED SEVERE THUNDERSTORM LATE THIS AFTERNOON INTO THIS EVENING ALONG AND EAST OF THE I-35 CORRIDOR ONCE THE CAP BREAKS. OTHERWISE CONVECTION WILL WANE ACROSS OUR EASTERN COUNTIES THIS EVENING WITH THE LOSS OF DAYTIME HEATING. THE GFS IS BULLISH ON THE EASTWARD INTRUSION OF DRY AIR OVERNIGHT AND IS FORECASTING BELOW NORMAL LOWS. WE PREFER THE NAM WHICH HAS THE DRY AIR STALLING ALONG THE I-35 CORRIDOR TONIGHT. THUS WILL GO WITH THE WARMER NAM MOS FOR THE LOW TEMP FCST FOR TONIGHT. THE UPPER LEVEL LOW OVER THE TEXAS/OKLAHOMA PANHANDLES WILL SLOWLY MOVE OFF TO THE EAST ON WEDNESDAY WITH SOUTH CENTRAL TEXAS EXPERIENCING DRY WESTERLY WINDS ALOFT. HIGHS ON WEDNESDAY WILL RANGE FROM NEAR 80 EAST TO NEAR 90 SOUTHWEST. A N/S UPPER LEVEL RIDGE AXIS OVER THE DESERT SOUTHWEST WILL SHIFT EASTWARD OVER TEXAS BY FRIDAY KEEPING SOUTH CENTRAL TEXAS DRY. LOW LEVEL MOISTURE WILL INCREASE OVER THE WEEKEND AS THE SFC RIDGE SHIFTS EASTWARD. THE NEXT CHANCE FOR SHOWERS AND THUNDERSTORMS WILL BE FRIDAY NIGHT INTO SATURDAY. MODELS INDICATE THAT CONVECTION WILL FIRE ALONG THE DRY-LINE AND OVER THE EASTERN SLOPES OF THE SIERRA MADRE FRIDAY EVENING WITH A MCS PROPAGATING EASTWARD ACROSS SOUTH CENTRAL TEXAS ON SATURDAY. FIRE WEATHER... ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED WEDNESDAY AND THURSDAY AFTERNOON MAINLY WEST OF A LINE FROM MOUNTAIN HOME TO CATARINA DUE TO RELATIVE HUMIDITIES FALLING BELOW 20 PERCENT. ..CORRECTED... && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 63 82 66 84 64 / 20 0 0 0 0 AUSTIN BERGSTROM INTL AIRPORT 62 81 61 83 61 / 20 0 0 0 0 NEW BRAUNFELS MUNI AIRPORT 62 82 66 89 62 / 10 - 0 0 0 BURNET MUNI AIRPORT 57 80 62 82 60 / 20 0 0 0 0 DEL RIO INTL AIRPORT 50 86 57 92 64 / 10 0 0 0 0 GEORGETOWN MUNI AIRPORT 59 80 64 81 59 / 20 0 0 0 0 HONDO MUNI AIRPORT 61 84 62 92 62 / 10 0 0 0 0 SAN MARCOS MUNI AIRPORT 63 82 65 87 62 / 10 0 0 0 0 LA GRANGE - FAYETTE REGIONAL 67 81 66 84 64 / 20 10 - 0 0 SAN ANTONIO INTL AIRPORT 63 83 64 89 63 / 10 0 0 0 0 STINSON MUNI AIRPORT 64 83 65 88 62 / 10 - 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...05 SYNOPTIC/GRIDS...08 PUBLIC SERVICE/DATA COLLECTION...30
Hazardous weather outlook, Apr 3, 5:00 AM CDT, 14 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 500 AM CDT TUE APR 3 2012 TXZ171>173-183>194-202>209-217>225-228-041000- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 500 AM CDT TUE APR 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... AN UPPER LEVEL LOW PRESSURE SYSTEM MOVING FROM NEW MEXICO TO THE TEXAS PANHANDLE AND A PACIFIC FRONT MOVING ACROSS SOUTH CENTRAL TEXAS WILL INTERACT WITH AMPLE MOISTURE TO CREATE CONDITIONS FAVORABLE FOR THE GENERATION OF STRONG TO SEVERE THUNDERSTORMS TODAY. THE THREAT AREA WILL BE ALONG AND EAST OF A MOUNTAIN HOME TO HONDO TO CAMPBELLTON LINE. THE MAIN SEVERE THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. LOCALLY HEAVY RAINFALL WITH RATES OF 1 TO 2 INCHES PER HOUR CAN ALSO BE EXPECTED. ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS CAN BE EXPECTED WEST OF A MOUNTAIN HOME TO CARRIZO SPRINGS LINE DUE TO LOW RELATIVE HUMIDITIES AND BREEZY WINDS LATE THIS MORNING INTO THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... ELEVATED FIRE WEATHER CONDITIONS CAN BE EXPECTED WEST OF A MOUNTAIN HOME TO CARRIZO SPRINGS LINE DUE TO LOW RELATIVE HUMIDITIES WEDNESDAY AFTERNOON. NO HAZARDOUS WEATHER IS EXPECTED THURSDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY.
In the hours before
Local storm report, Apr 3, 6:05 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
605 PM CDT TUE APR 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM HAIL 3 NE ROUND ROCK 30.55N 97.64W
04/03/2012 M1.00 INCH WILLIAMSON TX TRAINED SPOTTER
HAIL FELL FOR NEARLY TWO MINUTES
&&
EVENT NUMBER EWX1200223
SBSSpecial weather statement, Apr 3, 6:07 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 607 PM CDT TUE APR 3 2012 TXZ191-192-032330- HAYS-TRAVIS- 607 PM CDT TUE APR 3 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN TRAVIS AND EASTERN HAYS COUNTIES UNTIL 630 PM CDT... AT 603 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR KYLE...OR 10 MILES SOUTH OF TANGLEWOOD FOREST...MOVING NORTHEAST AT 35 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... TANGLEWOOD FOREST... AUSTIN BERGSTROM INT AP... BUDA... ONION CREEK... HAYS... MANCHACA... SAN LEANNA... CREEDMOOR... MAHA... PILOT KNOB... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING.
Local storm report, Apr 3, 6:09 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
609 PM CDT TUE APR 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM HAIL BUDA 30.09N 97.84W
04/03/2012 M0.88 INCH HAYS TX TRAINED SPOTTER
&&
EVENT NUMBER EWX1200224
SBSLocal storm report, Apr 3, 6:11 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
611 PM CDT TUE APR 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 PM HAIL 4 ENE AUSTIN 30.33N 97.69W
04/03/2012 E0.75 INCH TRAVIS TX COCORAHS
&&
EVENT NUMBER EWX1200225
SBSSpecial weather statement, Apr 3, 6:18 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 618 PM CDT TUE APR 3 2012 TXZ173-192-193-032345- BASTROP-TRAVIS-WILLIAMSON- 618 PM CDT TUE APR 3 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BASTROP...SOUTHERN WILLIAMSON AND EASTERN TRAVIS COUNTIES UNTIL 645 PM CDT... AT 615 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR AUSTIN BERGSTROM INT AP...MOVING NORTHEAST AT 35 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MANOR... WEBBERVILLE... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING.
Special weather statement, Apr 3, 6:42 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 642 PM CDT TUE APR 3 2012 TXZ191-192-208-040015- CALDWELL-HAYS-TRAVIS- 642 PM CDT TUE APR 3 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CALDWELL...EXTREME SOUTHERN TRAVIS AND EASTERN HAYS COUNTIES UNTIL 715 PM CDT... AT 639 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR UHLAND...OR 9 MILES NORTHWEST OF LOCKHART... MOVING NORTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... NIEDERWALD... MENDOZA... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING.
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.